MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO42535H
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the procedure, the foreign material was allegedly found on the tip of the sheath.The procedure was completed by using another device.There was no patient contact.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 10/2022).Device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the second complaint reported for this lot number.The device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned for evaluation.The returned sheath exhibited the presence of white fibers on the sheath tip and also on a 15mm section of the sheath located 45mm from the distal tip.Hydrophilic coating absent on sections of the sheath.The white fibers contamination was likely transferred to the sheath during device preparation by the hcp.The white fibers contamination is unlikely to be manufacture related as 100% visual inspection for device defects is performed during production.The result of the investigation is confirmed for the reported contamination issue.The definitive root cause for the reported contamination issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: warnings: 1.Contents supplied sterile using ethylene oxide (eto).Non-pyrogenic.Do not re-use, reprocess or re-sterilize.This device is intended for single use only.2.Do not resterilize.After resterilization, the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications.Cleaning, reprocessing and/or resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal and/mechanical changes.3.This device has been designed for single use only.Reusing this medical device bears the risk of cross-patient contamination as medical devices ¿ particularly those with long and small lumina, joints, and/or crevices between components ¿ are difficult or impossible to clean once body fluids or tissues with potential pyrogenic or microbial contamination have had contact with the medical device for an indeterminable period of time.The residue of biological material can promote the contamination of the device with pyrogens or microorganisms which may lead to infectious complications.4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.Precautions: 1.The halo one thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.21.In order to activate the hydrophilic coating, it is recommended to wet the halo one thin-walled guiding sheath with heparinized saline solution immediately prior to its insertion in the body.Failure to activate the coating may lead to sub-optimal trackability of the sheath.To maintain lubricity this surface must be kept completely wet.Directions for use: 5.In order to activate the hydrophilic coating, where labeled, it is recommended to wet the halo one thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.H10: d4(expiry date: 10/2022), g3.H11: h6(method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that upon opening the package, there was foreign substance like white power was observed on the tip of the sheath.It was further reported that another device was used to complete the procedure.There was no patient contact.

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13023671
Report Number9616666-2021-00233
Device Sequence Number1765656
Product Code DYB
UDI-Device Identifier00801741184826
UDI-Public(01)00801741184826
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO42535H
Device Catalogue NumberHLO42535H
Device Lot NumberCMEY0645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown